# SDR MALA000249

- Difficulty date: April 5, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Aircraft: N434XJ
- Make and model: Saab 340B
- Aircraft serial: 434
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 65111
- Condition: Failed
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

SMOKE CAME FROM LT 2ND SPEAKER IN PASSENGER COMPARTMENT.  VERY THICK SMOKE,  VERY PROFOUND ELECTRICAL BURNING SMELL.  MX FOUND SEATS 1, 2, 3A, AND SEATS 6, 7, 8A BALLAST FOR OVERHEAD LIGHTS INOP.  MX REMOVED AND REPLACED BOTH ALLASTS PN6511-1. OP CHECKS GOOD REMOVED FROM DMR/MXC NOTIFIED.
